Hail, Washington
- When
- April 22, 7:40 PM CST
- Where
- Washington County, 1 mi N of Irondale
- Measured
- 0.75 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 37.850, -90.683
The public reported 3/4 inch hail near Irondale.
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before the first event at Apr 22, 2:35 PM CST, 5 hours 5 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ST LOUIS MO 335 PM CDT THU APR 22 2004 .DISCUSSION... FORECAST CHALLENGE STILL REMAINS HANDLING PCPN CHANCES THROUGH THE WEEKEND...INCLUDING THIS EVENING. PLAN ON USING A BLEND OF SHORT RANGE MODEL SOLUTIONS INTO THE WEEKEND. OVERALL THINK THAT THE ETA HAS BETTER IDEA WITH THE MASS FIELDS...THOUGH THE GFS SEEMS TO BE HANDLING THE TSRA COMPLEX THAT HAS DEVELOPED OVER SWRN MO IN ITS OMEGA/QPF FIELDS. THIS AREA OF TSRA SHOULD CONTINUE TO PROGRESS ACROSS REGION EARLY THIS EVENING AS LOW LEVEL MOISTURE CONVERGENCE TRANSLATES EWD. ALSO...AREA OF LIGHT RAIN OVER NRN CWA SHOULD MOVE N OF CWA BY 00Z AS MID-LEVEL OMEGA/LOW-MID LEVEL FRONTOGENESIS PUSHES N. BEST LOW LEVEL FORCING THEN FOCUSES CLOSER TO FRONTAL BOUNDARY OVERNIGHT...SO HAVE BEST POPS IN THE SRN ZONES WITH JUST CHC POPS NORTH. OTHERWISE...CHC OF SHRA/TSRA WILL CONTINUE INTO THE WEEKEND...WITH THE BEST CHANCES REMAINING IN THE SRN ZONES CLOSEST TO THE QSTRNY FRONT OVR SRN MO/NRN AR INTO THE WEEKEND. USED A BLEND OF GUIDANCE FOR TEMPS NEXT FEW DAYS. IN THE EXTENDED (SUN-THU)...GENERALLY FOLLOWED THE OPNL GFS AS THE MEDIUM RANGE MODELS/THEIR ENSEMBLES ARE IN REASONABLE AGREEMENT. HAVE SPREAD CHC POPS INTO THE FIRST HALF OF SUNDAY NOW AS MODELS ARE IN AGREEMENT BY LIFTING SWRN CONUS SHORTWAVE ACROSS MS VALLEY. SECOND SHORTWAVE DROPS SEWD INTO MEAN ERN CONUS TROF SUN NIGHT/MON CAUSING SOME AMPLIFICATION...THOUGH THINK OPNL GFS MAY BE A BIT TOO AMPLIFIED WITH TROUGH BY MIDWEEK. EITHER WAY...EXPECT TO BE DRY MONDAY-THURSDAY ON THE BACK SIDE OF TROUGH. DIDNT STRAY TOO MUCH FROM THE OPNL GFS MOS TEMP GUIDANCE AS IT LINES UP PRETTY WELL WITH THE ENSEMBLE MEAN. && .LSX WATCHES/WARNINGS/ADVISORIES... .MO...NONE. .IL...NONE. BRITT
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ST LOUIS MO 411 PM CDT THU APR 22 2004 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-231100- ADAMS IL-AUDRAIN-BOND IL-BOONE-BROWN-CALHOUN IL-CALLAWAY-CLINTON IL- COLE-CRAWFORD-FAYETTE IL-FRANKLIN-GASCONADE-GREENE IL-IRON-JEFFERSON- JERSEY IL-KNOX-LEWIS-LINCOLN-MACOUPIN IL-MADISON-MADISON IL-MARION- MARION IL-MONITEAU-MONROE-MONROE IL-MONTGOMERY-MONTGOMERY IL-OSAGE- PIKE-PIKE IL-RALLS-RANDOLPH IL-REYNOLDS-SHELBY-ST CHARLES- ST CLAIR IL-ST FRANCOIS-ST LOUIS-ST LOUIS CITY-STE GENEVIEVE-WARREN- WASHINGTON-WASHINGTON IL- 411 PM CDT THU APR 22 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL...NORTHEAST AND EAST CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS. .DAY ONE...TONIGHT A STORM SYSTEM WILL BRING THUNDERSTORMS ACROSS THE REGION THIS EVENING. WHILE THESE STORMS ARE EXPECTED TO REMAIN BELOW SEVERE LIMITS TONIGHT...A FEW OF THESE STORMS MAY PRODUCE SOME SMALL HAIL... GUSTY WINDS AND HEAVY DOWNPOURS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THERE IS A CONTINUED CHANCE OF THUNDERSTORMS FRIDAY THROUGH SUNDAY. THESE STORMS ARE NOT EXPECTED TO BE SEVERE AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED TONIGHT. BRITT
The St Louis radar (KLSX), 94 km away, was scanning. The volume nearest the first event began at 01:40 UTC.
1 hail. Local standard time, as filed.
The public reported 3/4 inch hail near Irondale.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Missouri in 2004Every state in 2004This day in weather historyWarnings in Missouri, April 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5391700.